Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 16, 2019, 11:00 AM CST for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 16, 2019, 11:00 AM CST (17:00 UTC)
- Expired
- Dec 16, 2019, 11:30 AM CST
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 36 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 11:15 AM CST | TORNADO | 4 Ene De Ridder, LA | DAMAGE REPORTED IN THE NORTHEAST PORTIONS OF DERIDDER FROM A POSSIBLE TORNADO. |
| Dec 16, 11:17 AM CST | TORNADO | 6 Ne De Ridder, LA | SIGNIFICANT DAMAGE REPORTED ALONG HWY 1146 NEAR CHURCHMAN RD. PUBLIC VIDEO OF TORNADO TO GO ALONG WITH DAMAGE REPORTS. |
| Dec 16, 11:18 AM CST | TORNADO | 5 Ne De Ridder, LA | *** 1 FATAL *** ONE CONFIRMED FATALITY ON IKES ROAD/LA 1146 |
| Dec 16, 11:32 AM CST | TSTM WND DMG | 4 W Cravens, LA | NUMEROUS TREES DOWN AND DAMAGE REPORTED AT MARLOW CHURCH ALONG HWY 10. TORNADO POSSIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
079
WFUS54 KLCH 161700
TORLCH
LAC011-115-161730-
/O.NEW.KLCH.TO.W.0057.191216T1700Z-191216T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1100 AM CST Mon Dec 16 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Beauregard Parish in southwestern Louisiana...
South central Vernon Parish in west central Louisiana...
* Until 1130 AM CST.
* At 1100 AM CST, a severe thunderstorm capable of producing a
tornado was located near De Ridder, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
De Ridder around 1105 AM CST.
Rosepine and Deridder around 1110 AM CST.
Sugartown around 1125 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3103 9313 3083 9297 3081 9298 3081 9301
3073 9340 3081 9345
TIME...MOT...LOC 1700Z 243DEG 36KT 3082 9334
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
K. Kuyper2 follow-up statements
284
WWUS54 KLCH 161709
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1109 AM CST Mon Dec 16 2019
LAC011-115-161730-
/O.CON.KLCH.TO.W.0057.000000T0000Z-191216T1730Z/
Beauregard LA-Vernon LA-
1109 AM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
NORTHEASTERN BEAUREGARD AND SOUTH CENTRAL VERNON PARISHES...
At 1108 AM CST, a severe thunderstorm capable of producing a tornado
was located over De Ridder, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sugartown around 1125 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3103 9313 3083 9297 3081 9298 3081 9301
3075 9331 3085 9339
TIME...MOT...LOC 1708Z 243DEG 36KT 3086 9325
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
K. Kuyper789
WWUS54 KLCH 161723
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1123 AM CST Mon Dec 16 2019
LAC011-115-161730-
/O.CON.KLCH.TO.W.0057.000000T0000Z-191216T1730Z/
Beauregard LA-Vernon LA-
1123 AM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
NORTHEASTERN BEAUREGARD AND SOUTH CENTRAL VERNON PARISHES...
At 1122 AM CST, a confirmed tornado was located near Cravens, or 7
miles northwest of Sugartown, moving northeast at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Sugartown around 1125 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3103 9313 3083 9297 3081 9298 3081 9301
3078 9326 3087 9335
TIME...MOT...LOC 1722Z 243DEG 36KT 3093 9310
TORNADO...OBSERVED
HAIL...1.00IN
$$
K. KuyperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 16, 5:40 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 16, 5:40 AM CST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Mon Dec 16 2019
.AVIATION...
Overall, meteorological reasoning remains unchanged from the
previous TAF package with only minor changes made to the short
term period to better reflect current conditions. MVFR ceilings
will persist through the morning as showers begin to develop.
Enough instability is expected by mid-morning to allow for
thunderstorms to develop along and ahead of an approaching cold
front. These thunderstorms are expected to become more widespread
during the afternoon and some will be strong to severe with
strong, gusty winds. TEMPO groups remain relatively unchanged and
reflect the most likely timing of the strongest storms and frontal
passage. Behind the front, gusty northwesterly winds will develop
and continue through Tuesday morning.
&&
.PREV DISCUSSION... /issued 337 AM CST Mon Dec 16 2019/
DISCUSSION...
A weak low pressure area is attempting to form in northeast Texas
early this morning, with a cold front extending southwest across
Texas and a warm front extending northeast across Arkansas. All of
our region is in the warm sector, with temperatures in the upper
60s to lower 70s. As the front approaches our region later this
morning, storms are expected to become better organized into
lines, and SPC has outlined all of our region in some threat of
severe storms, from a marginal risk in southeast Texas, to a
slight risk in parts of southwest Louisiana, to an elevated risk
for parts of central and south central Louisiana. This is a
climatological favored time of year for severe storms, so
everyone should stay alert for weather warnings today. The threat
for severe storms will decrease as the front passes though, so by
this afternoon the threat will be diminished in southeast Texas,
and diminish in western Louisiana by mid afternoon, and parts of
central and south central Louisiana by early this evening.
Breezy and mild temperatures are expected today, but it will cool
off 25 to 35 degrees behind the front. By Tuesday morning, lows
should be in the upper 30s to lower 40s. Highs Tuesday will only
be in the 50s. A light freeze is expected both Wednesday morning
and Thursday morning for most of central Louisiana, and could
extend down close to parts of the I-10 corridor Wednesday morning.
The next threat for rain will be Friday or Friday night, but this
far out it looks to be a low threat.
MARINE...
Onshore flow increases this afternoon and have a small craft
advisory for the outer waters. Behind the front tonight into
Tuesday, northerly wind gusts approach gale criteria before
weakening by Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 38 52 29 / 90 40 0 0
LCH 78 42 54 34 / 90 50 0 0
LFT 79 44 53 34 / 90 90 10 0
BPT 77 40 53 35 / 80 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from this evening through Tuesday afternoon for
GMZ450-452-455-470-472-475.
Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for GMZ430-432-435.
&&
AVIATION...26Hazardous weather outlook, Dec 16, 10:50 AM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1050 AM CST Mon Dec 16 2019 LAZ027>033-041>043-073-074-TXZ180-201-215-216-259>262-171700- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 1050 AM CST Mon Dec 16 2019 ...TORNADO WATCH 700 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. Another light freeze is expected Thursday morning in central Louisiana. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ044-045-052>055-171700- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 1050 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Strong to severe storms are possible late this afternoon as a cold front crosses the region. Damaging winds, large hail, and an isolated tornado are the primary hazards. The threat will diminish as the cold front passes the region later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-472-475-171700- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1050 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-171700- Sabine Lake-Calcasieu Lake- 1050 AM CST Mon Dec 16 2019 ...TORNADO WATCH 700 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-171700- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1050 AM CST Mon Dec 16 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ435-171700- Vermilion Bay- 1050 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Dec 16, 9:41 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
941 AM CST Mon Dec 16 2019
LAZ030-TXZ259>262-161630-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Southern Jasper TX-Northern Jasper TX-
941 AM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD PARISH...
SOUTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 1030 AM CST...
At 940 AM CST, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or near Buna, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Merryville, Call, Bon Weir, Buna, Deridder, Trout Creek, Bivens, Old
Salem, Wrights Settlement, Devils Pocket, Bancroft, Junction and
Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 9394 3065 9387 3085 9371 3086 9331
3040 9370 3040 9375 3037 9376 3037 9404
TIME...MOT...LOC 1540Z 214DEG 39KT 3047 9387
K. KuyperLocal storm report, Dec 16, 10:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 AM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TORNADO 3 SW UNION HILL 30.97N 92.77W
12/16/2019 RAPIDES LA FIRE DEPT/RESCUE
&&
JBRAZZELThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:51 AM CST | Gale Warning | LCH | 38 hr | |
| Dec 16, 10:07 AM CST | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Dec 16, 10:13 AM CST | Tornado Warning | LCH | Allen, Rapides, Vernon | 32 min |
| Dec 16, 10:19 AM CST | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| Dec 16, 10:27 AM CST | Tornado Warning | LCH | Rapides, Vernon | 20 min |
| Dec 16, 11:26 AM CST | Tornado Warning | LCH | Vernon | 34 min |
| Dec 16, 11:44 AM CST | Tornado Warning | LCH | Beauregard | 31 min |
| Dec 16, 11:53 AM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 16, 12:13 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Dec 16, 12:18 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 27 min |
| Dec 16, 12:20 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 40 min |
| Dec 16, 12:26 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:41 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:43 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 47 min |
| Dec 16, 12:55 PM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 35 min |
| Dec 16, 1:08 PM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| Dec 16, 1:10 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Dec 16, 1:20 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 25 min |
| Dec 16, 1:21 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 24 min |
| Dec 16, 1:28 PM CST | Special Weather Statement | LCH | Beauregard | 47 min |
| Dec 16, 1:36 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| Dec 16, 1:47 PM CST | Tornado Warning | LCH | Avoyelles | 28 min |
| Dec 16, 1:52 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 10 min |
| Dec 16, 2:08 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 52 min |
| Dec 16, 2:33 PM CST | Special Weather Statement | LCH | Rapides | 42 min |
| Dec 16, 2:52 PM CST | Special Weather Statement | LCH | Beauregard | 38 min |
| Dec 16, 3:24 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 18 min |
| Dec 16, 3:35 PM CST | Special Weather Statement | LCH | Avoyelles | 40 min |
| Dec 16, 3:36 PM CST | Special Weather Statement | LCH | Beauregard | 39 min |
| Dec 16, 3:40 PM CST | Special Weather Statement | LCH | Rapides | 50 min |
| Dec 16, 3:42 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 33 min |
| Dec 16, 3:43 PM CST | Wind Advisory | LCH | Cameron, Saint Martin | 22 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.